A.L. Kazakov, A.A. Lempert. Exact solutions of diffusion wave type for a nonlinear second-order parabolic equation with degeneration ... P. 114-128

The paper deals with a nonlinear evolutionary second-order parabolic equation with degeneration, which is a mathematical model for a number of physical and biological processes. We consider the problem of constructing and exploring exact solutions having the type of diffusion (heat, filtration) wave with a specified front. By applying a special kind of ansatz, their construction reduces to the integration of the Cauchy problem for an ordinary differential equation, which inherits the singularity of the original formulation. A three-stage approach is proposed to eliminate the singularity. At the first stage, the order of the equation is reduced by passing to the phase plane. Next, a solution is constructed in the form of a series in powers of a new independent variable, which previously was the original unknown function. Finally, the convergence of the series is proved by constructing a positive majorant. A special section is devoted to finding a constructive estimate of the convergence radius of the series. This estimate, in particular, shows that the radius is considerably different from zero. The proposed approach to the construction of estimates is highly adaptive, which allows us to improve the obtained estimates significantly if the input constants are specified.

Keywords: nonlinear parabolic equation, diffusion wave, exact solutions, traveling wave, series, convergence

Received May 23, 2022

Revised May 31, 2022

Accepted June 6, 2022

Funding Agency: This work was supported by the Russian Foundation for Basic Research (project no. 20-07-00407 A) and jointly by the Russian Foundation for Basic Research and the Taiwan Ministry of Science and Technology (project no. 20-51-S52003).

Alexander Leonidovich Kazakov, Dr. Phys.-Math. Sci., Prof., Matrosov Institute for System Dynamics and Control Theory of Siberian Branch of Russian Academy of Sciences, Irkutsk, 664033 Russia, e-mail: kazakov@icc.ru

Anna Anan’evna Lempert, Cand. Sci. (Phys.-Math.), Matrosov Institute for System Dynamics and Control Theory of Siberian Branch of Russian Academy of Sciences, Irkutsk, 664033 Russia, e-mail: lempert@icc.ru


1.   Zel’dovich Ya.B., Raizer Yu.P. Physics of shock waves and high temperature hydrodynamics phenomena. NY: Dover Publ., 2002, 944 p. ISBN: 0486420027 . Original Russian text published in Zel’dovich Ya.B., Raizer Yu.P. Fizika udarnykh voln i vysokotemperaturnykh gidrodinamicheskikh yavlenii. Moscow: Fizmatlit Publ., 1966, 632 p.

2.   Samarskii A.A., Galaktionov V.A., Kurdyumov S.P., Mikhailov A.P. Blow-up in quasilinear parabolic equations. Berlin: Walter De Gruyter, 1995, 554 p. ISBN: 3-11-012754-7 . Original Russian text published in Samarskii A.A., Galaktionov V.A., Kurdyumov S.P., Mikhailov A.P. Rezhimy s obostreniem v zadachakh dlya kvazilineinykh parabolicheskikh uravnenii, Moscow: Nauka Publ., 1987, 480 p.

3.   Andreev V.K., Gaponenko Yu.A., Goncharova O.N., Pukhnachev V.V. Mathematical models of convection. Berlin: Walter De Gruyter, 2012, 417 p. doi: 10.1515/9783110258592 . Original Russian text published in Andreev V.K., Gaponenko Yu.A., Goncharova O.N., Pukhnachev V.V. Sovremennye matematicheskie modeli konvektsii, Moscow: Fizmatlit Publ., 2008, 368 p.

4.   Barenblatt G.I., Entov V.M., Ryzhik V.M. Theory of fluid flows through natural rocks. Dordrecht: Kluwer Acad. Publ., 1990, 395 p. ISBN: 0792301676 . Original Russian text published in Barenblatt G.I., Entov V.N., Ryzhik V.M. Dvizhenie zhidkostei i gazov v prirodnykh plastakh. Moscow: Nedra Publ., 1984, 211 p.

5.   Vazquez J. The porous medium equation: Mathematical theory. Oxford: Clarendon Press, 2007, 624 p. doi: 10.1093/acprof:oso/9780198569039.001.0001 

6.   Murray J.D. Mathematical biology II: Spatial models and biomedical applications. Interdisciplinary applied mathematics, vol. 18. NY: Springer, 2003, 837 p. doi: 10.1007/b98869 

7.   Grindrod P. Patterns and waves: Theory and applications of reaction-diffusion equations. NY: Clarendon Press, 1991, 239 p. ISBN: 0198596766 .

8.   Stepanova I.V. Group analysis of variable coefficients heat and mass transfer equations with power nonlinearity of thermal diffusivity. Appl. Math. Comput., 2019, vol. 343, pp. 57–66. doi: 10.1016/j.amc.2018.09.036 

9.   Bekezhanova V., Stepanova I. Evaporation convection in two-layers binary mixtures: equations, structure of solution, study of gravity and thermal diffusion effects on the motion. Appl. Math. Comput., 2022, vol. 414, art. no. 126424. doi: 10.1016/j.amc.2021.126424 

10.   Cantrell R.S., Cosner C. Spatial ecology via reaction-diffusion equations. Chichester: Wiley, 2003, 432 p. ISBN: 0471493015 .

11.   Perthame B. Parabolic equations in biology. Growth, reaction, movement and diffusion. NY: Springer, 2015, 211 p. doi: 10.1007/978-3-319-19500-1 

12.   Ladyzenskaja O.A., Solonnikov V.A., Ural’ceva N.N. Linear and quasi-linear equations of parabolic type. Trans. Math. Monographs, vol. 23. Providence: American Math. Soc., 1968, 648 p. doi: 10.1090/mmono/023 . Original Russian text published in Ladyzhenskaya O.A., Solonnikov V.A., Ural’tseva N.N. Lineinye i kvazilineinye uravneniya parabolicheskogo tipa, Moscow: Nauka Publ., 1967, 738 p.

13.   DiBenedetto E. Degenerate parabolic equations. NY: Springer, 1993, 388 p. doi: 10.1007/978-1-4612-0895-2 

14.   Sidorov A.F. Izbrannyye trudy: Matematika. Mekhanika [Selected works: Mathematics. Mechanics]. Moscow: Fizmatlit Publ., 2001, 576 p. ISBN: 5-9221-0103-X .

15.   Zel’dovich Ya.B., Kompaneets A.S. On the theory of propagation of heat with the heat conductivity depending upon the temperature. In: Collection dedicated to the 70th anniversary of A.F. Ioffe, 1950, pp. 61–71 (in Russian).

16.   Vasin V.V., Sidorov A.F. Some methods of approximate solution of differential and integral equations. Russian Math. (Iz. VUZ), 1983, vol. 27, no. 7, pp. 14–33.

17.   Courant R., Hilbert D. Methods of mathematical physics. Vol. II: Partial differential equations. NY: Wiley, 1962, 830 p. ISBN: 0470179856 . Translated to Russian under the title Uravneniya s chastnymi proizvodnymi. Vol. 2. Moscow: Mir Publ., 1964, 830 p.

18.   Filimonov M.Yu. Representation of solutions of initial-boundary value problems for nonlinear partial differential equations by the method of special series. Differential Equations, 2003, vol. 39, no. 8, pp. 1159–1166. doi: 10.1023/B:DIEQ.0000011290.09965.9a 

19.   Filimonov M.Yu. Application of the special series method to the construction of new classes of solutions of nonlinear partial differential equations. Differential Equations, 2003, vol. 39, no. 6, pp. 844–852. doi: 10.1023/B:DIEQ.0000008411.99716.73 

20.   Filimonov M.Yu. Representation of solutions of boundary value problems for nonlinear evolution equations by special series with recurrently calculated coefficients. J. Phys.: Conference Series, 2019, vol. 1268, art. no. 012071. doi: 10.1088/1742-6596/1268/1/012071 

21.   Kovrizhnykh O.O. On construction of an asymptotic solution to the degenerate nonlinear parabolic equation. Comput. Math. Math. Phys., 2003, vol. 43, no. 10, pp. 1430–1436.

22.   Bautin S.P., Eliseev A.A. Multidimensional analytic heat wave determined by a boundary mode. Differential Equations, 2006, vol. 42, no. 8, pp. 1113–1123. doi: 10.1134/S0012266106080064 

23.   Kazakov A.L., Kuznetsov P.A., Spevak L.F. On a degenerate boundary value problem for the porous medium equation in spherical coordinates. Trudy Inst. Mat. i Mekh. UrO RAN, 2014, vol. 20, no. 1, pp. 119–129 (in Russian).

24.   Kazakov A., Lempert A. Diffusion-wave type solutions to the second-order evolutionary equation with power nonlinearities. Mathematics, 2022, vol. 10, no. 2, art. no. 232. doi: 10.3390/math10020232 

25.   Kazakov A.L., Orlov S.S. On some exact solutions of the nonlinear heat equation. Trudy Inst. Mat. i Mekh. UrO RAN, 2016, vol. 22, no. 1, pp. 112–123 (in Russian).

26.   Kazakov A.L., Lempert A.A. Analytical and numerical study of a boundary value problem of nonlinear filtering with degeneracy. Vychisl. Tekhnologii, 2012, vol. 17, no. 1, pp. 57–68 (in Russian).

27.   Kazakov A.L., Orlov Sv.S., Orlov S.S. Construction and study of exact solutions to a nonlinear heat equation. Sib. Math. J., 2018, vol. 59, no. 3, pp. 427–441. doi: 10.1134/S0037446618030060 

28.   Kazakov A.L. On exact solutions to a heat wave propagation boundary-value problem for a nonlinear heat equation. Sib. Elektron. Mat. Izv., 2019, vol. 16, pp. 1057–1068 (in Russian). doi: 10.33048/semi.2019.16.073 

29.   Rubina L.I., Ul’yanov O.N. On some method for solving a nonlinear heat equation. Sib. Math. J., 2012, vol. 53, no. 5, pp. 872–881. doi: 10.1134/S0037446612050126 

30.   Polyanin A.D., Zaitsev V.F., Zhurov A.I. Nelineinye uravneniya matematicheskoi fiziki i mekhaniki. Metody resheniya [Methods for solving nonlinear equations of mathematical physics and mechanics]. Moscow: Yurait Publ., 2017, 256 p. ISBN: 978-5-534-02317-6 .

31.   Kazakov A. Solutions to nonlinear evolutionary parabolic equations of the diffusion wave type. Symmetry, 2021, vol. 13, no. 5, art. no. 871. doi: 10.3390/sym13050871 

32.   Korn G.A., Korn T.M. Mathematical handbook for scientists and engineers. Mineola, NY: Dover, 2000, 1130 p. ISBN: 9780486320236 . Translated to Russian under the title Spravochnik po matematike dlya nauchnykh rabotnikov i inzhenerov: Opredeleniya, teoremy, formuly, Moscow: Lan’ Publ., 2003, 832 p.

33.   Rozhdestvenskii B.L., Janenko N.N. Systems of quasilinear equations and their applications to gas dynamics. Transl. Math. Monographs, vol. 55. 2nd Edition. NY: American Math. Soc., 1983, 676 p. doi: 10.1090/mmono/055 . Original Russian text published in Rozhdestvenskii B.L., Yanenko N.N. Sistemy kvazilineinykh uravnenii i ikh prilozheniya k gazovoi dinamike. Izd. 2-e, pererab. i dop. Moscow: Nauka Publ., 1978, 688 p.

Cite this article as: A.L. Kazakov, A.A. Lempert. Exact solutions of diffusion wave type for a nonlinear second-order parabolic equation with degeneration. Trudy Instituta Matematiki i Mekhaniki UrO RAN, 2022, vol. 28, no. 3, pp. 114–128.